MAUDE Adverse Event Report: TELEFLEX MEDICAL RUSCH DOUBLE LUMEN BRONCHIAL TUBE SET LEFT; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTI

TELEFLEX MEDICAL RUSCH DOUBLE LUMEN BRONCHIAL TUBE SET LEFT; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTI
Model Number IPN041700
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Complaint reports that: "female patient, submitted to thoracotomy by video thoracoscopy and pleurodesis, where left broncho-cath tube #35 is used, which fails during surgery.Tube presents perforation in the cuff, so a change is requested to perform the procedure.".
 
Additional Manufacturer Narrative
(b)(4).The actual sample was returned for evaluation.A visual exam was performed and no defects were observed.The pressure of the clear cuff and the blue cuff of the device were then tested by inflating the cuffs to 25 mbar using a calibrated endotest.It was observed that the clear cuff was able to maintain pressure at 25mbar; however, the blue cuff would not stay inflated.A water leak test was then conducted on the returned sample by immersing it underwater.Bubbles were observed flowing out from the blue cuff indicating a leak.The area of leakage was observed under magnification and a cut mark was observed on the cuff.A device history record review was performed and no relevant findings were identified.The complaint of leakage was confirmed; however, a root cause for the issue could not be determined.There is a 100% inflation and leak test conducted at the manufacturing facility whereby any defects would be detected prior to release.It is possible that the failure could be induced during product handling by the user, although this could not be confirmed.Corrected data: section d.1.-brand name corrected to rusch double lumen bronchial tube set left.
 
Event or Problem Description
Complaint reports that: "female patient, submitted to thoracotomy by video thoracoscopy and pleurodesis, where left broncho-cath tube #35 is used, which fails during surgery.Tube presents perforation in the cuff, so a change is requested to perform the procedure." no patient injury or consequence reported.The current condition of the patient was reported as "fine".

Brand Name
RUSCH DOUBLE LUMEN BRONCHIAL TUBE SET LEFT
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFFERENTI
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL SDN. BHD.
lot no : pt2577 jalen perusahaan
4 kamunting industrial estate
perak, west malaysia 34600
MY   34600
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key15536628
Report Number8040412-2022-00285
Device Sequence Number6073730
Product Code CBI
UDI-Device Identifier14026704344229
UDI-Public14026704344229
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K141888
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/28/2026
Device Model NumberIPN041700
Device Catalogue Number116100350
Device Lot NumberKME21D2377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer11/01/2022
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale